Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 115, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 4:47 PM CDT for Clay County, Overton County, Pickett County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 27, 2014, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:56 PM CDT | HAIL 0.88 | 9 Ene Celina, TN | DIME TO NICKEL SIZED HAIL AT WILLOW GROVE REC AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:00 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS54 KOHX 272147
SVROHX
TNC027-133-137-272215-
/O.NEW.KOHX.SV.W.0115.140727T2147Z-140727T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CELINA...
MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BYRDSTOWN AND DALE HOLLOW LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3657 8502 3656 8502 3655 8505 3653 8505
3652 8507 3650 8509 3641 8510 3640 8512
3638 8512 3654 8558 3662 8554 3663 8530
TIME...MOT...LOC 2147Z 296DEG 40KT 3657 8543
$$
TB122 follow-up statements
778
WWUS54 KOHX 272152
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT SUN JUL 27 2014
TNC027-133-137-272215-
/O.CON.KOHX.SV.W.0115.000000T0000Z-140727T2215Z/
OVERTON TN-PICKETT TN-CLAY TN-
452 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CLAY...WESTERN PICKETT AND NORTHEASTERN OVERTON
COUNTIES...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALE
HOLLOW LAKE...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BYRDSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3657 8502 3656 8502 3655 8505 3653 8505
3652 8507 3650 8509 3641 8510 3640 8512
3638 8512 3654 8558 3662 8554 3663 8530
TIME...MOT...LOC 2152Z 296DEG 40KT 3654 8537
$$
TB12906
WWUS54 KOHX 272203
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SUN JUL 27 2014
TNC027-133-137-272215-
/O.CON.KOHX.SV.W.0115.000000T0000Z-140727T2215Z/
OVERTON TN-PICKETT TN-CLAY TN-
503 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CLAY...WESTERN PICKETT AND NORTHEASTERN OVERTON
COUNTIES...
AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALE
HOLLOW LAKE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BYRDSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. THE SAFEST
PLACE IS INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3657 8502 3656 8502 3655 8505 3653 8505
3650 8509 3641 8510 3640 8512 3638 8512
3651 8543 3662 8547 3663 8530
TIME...MOT...LOC 2203Z 288DEG 36KT 3653 8525
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:41 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 1:41 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT SUN JUL 27 2014 .DISCUSSION... TORNADO WATCH UNTIL 7 PM CDT UPPER CUMBERLAND AND A FEW COUNTIES IN NORTHEAST MIDDLE TENNESSEE NEAR THE KENTUCKY BORDER. CLOSEST CONVECTION AT THIS TIME IS LAKE CUMBERLAND IN EAST CENTRAL KENTUCKY WITH MORE CONVECTION OVER EASTERN KENTUCKY. STILL BELIEVE WEST AND MIDDLE TENNESSEE REMAIN CAPPED OFF WITH TEMPS AT 700 MBARS CURRENTLY AT +12 DEGREES CELSIUS CONTINUES TO HOLD DOWN DEVELOPMENT...WITH COOLER TEMPS THROUGH THE MID LEVELS ACROSS EASTERN KENTUCKY WHERE CONVECTION IS ON-GOING. THINK WE ARE GOING TO HAVE TO WAIT ON COOL FRONT TO OUR NORTH TO GIVE A KICK AND CRANK STORMS UP ALONG KENTUCKY BORDER BACK THIS WAY IN THE 22Z-24Z TIME FRAME. STORMS SHOULD WORK DOWN ALONG INTERSTATE 40 AND INTO THE NASHVILLE AREA BY 02Z...AND THEN WORK ON DOWN THROUGH MIDDLE TENNESSEE AS WE GO TOWARD MIDNIGHT. A FEW STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT IN WATCH AREA. COOL FRONT WILL BE SOUTH OF MIDDLE TENNESSEE MONDAY MORNING WITH SURFACE HIGH BUILDING INTO THE AREA. UPPER FLOW WILL REMAIN NORTHWESTERLY DOWN THROUGH MIDDLE TENNESSEE MUCH OF THE WORK WEEK AS UPPER RIDGE BUILDS THROUGH THE WESTERN U.S. THIS WILL KEEP TEMPS BELOW SEASONAL NORMALS HERE IN MIDDLE TENNESSEE WITH LITTLE CHANCE OF RAIN UNTIL THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 84 61 81 / 40 10 05 0 CLARKSVILLE 64 82 56 82 / 30 10 05 0 CROSSVILLE 66 76 57 75 / 40 10 05 0 COLUMBIA 69 86 61 82 / 40 10 05 0 LAWRENCEBURG 69 86 61 82 / 30 10 05 0 WAVERLY 65 84 58 83 / 40 10 05 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jul 27, 7:41 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 741 AM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 741 AM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION. THE THREAT IS GREATEST IN THE NORTHEAST COUNTIES. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES...UNTIL AROUND MIDNIGHT IN THE FAR SOUTHEAST COUNTIES. IT WILL ALSO BE A PARTICULARLY HOT AND HUMID DAY. THE AFTERNOON HEAT INDEX WILL BE BETWEEN 100 AND 102 DEGREES ACROSS ALL AREAS EXCEPT FOR THE PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 49
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 27 min |
| Jul 27, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 33 min |
| Jul 27, 5:32 PM CDT | Tornado Warning | OHX | Fentress | 28 min |
| Jul 27, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.